Whenever someone weans off a medication, there are side effects to the process. Whether they are mental or physical, going from taking any medication consistently (or daily) to not taking any at all will come with different outcomes. Part one of this post spoke to the physical side-effects I’ve noticed most – mainly, that my energy levels are different and I am much more tired than I used to be. Now I’m here to talk about the mental aspect.
I’m a little nervous this week. As I shared a month ago, I’m currently in the process of weaning myself off the medication I take for my anxiety and depression. Since I am at the lowest level of one of the medications, I have been slowly lowering the dosage on the other medication until I am off it entirely, and I have finally reached the time where I go off that medication entirely – a very big step to take.
In our various appointments, my psychiatrist has shared with me that this will likely be the most difficult part of the process. There’s a good chance that while my body goes through withdrawal and gets the medicine out of my system, symptoms of my depression and anxiety could return. While he wasn’t guaranteeing anything (and did mention that all people are different), it’s a very real possibility that he wanted me to be aware of. I would be silly not to be a little scared, right?
That being said, don’t be afraid if you don’t see a post from me at the times I usually post. I will do my best to keep the blog going and keep posting, but I’ll admit that it won’t be easy. One encouraging thing is that I am in a good place to try and do this – the decision was not made on a whim. I have been on my current meds for the past two and a half years, and by taking all the proper precautions I’m ensuring that I am doing this in the safest way possible. Wish me luck this week – I’ll need all the good vibes sent my way!
Have you ever weaned off a medication (any medication) you’ve taken for a long time? Was it weird? I want to hear about it!